Alert archive / Nebraska / Heat Advisories in 2011
Heat Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this heat advisory at Jul 21, 2011, 3:19 PM CDT for 17 counties in Nebraska. It took effect at Jul 22, 2011, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2011, 3:19 PM CDT (20:19 UTC)
- In effect from
- Jul 22, 2011, 1:00 PM CDT
- Expired
- Jul 22, 2011, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 53 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
294 WWUS73 KLBF 212019 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 PM CDT THU JUL 21 2011 ...HEAT AND HUMIDITY RETURN FRIDAY... .LOW PRESSURE ACROSS THE NORTHERN HIGH PLAINS WILL CONTINUE TO DRAW MOISTURE NORTH WHILE HOT AIR SPREAD NORTH FROM KANSAS. TEMPERATURES IN THE 90S AND DEW POINTS NEAR OR ABOVE 70 WILL PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES. NEZ005>010-025>029-037-038-059-069>071-220900- /O.NEW.KLBF.HT.Y.0003.110722T1800Z-110723T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 319 PM CDT THU JUL 21 2011 /219 PM MDT THU JUL 21 2011/ ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY. * TEMPERATURE: IN THE 90S WITH DEWPOINTS AT OR ABOVE 70 DURING THE AFTERNOON. * IMPACTS: THE HEAT AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES. HEAT INDICES WILL FALL INTO THE LOWER 70S AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
3 follow-up statements
619 WWUS73 KLBF 220825 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 AM CDT FRI JUL 22 2011 ...HEAT AND HUMIDITY RETURNS THIS AFTERNOON... .SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA AS LOW PRESSURE DEEPENS OVER WESTERN SOUTH DAKOTA. SOUTHERLY WINDS WILL DRAW INCREASED HEAT AND HUMIDITY NORTHWARD INTO WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON...RESULTING IN HEAT INDICES RANGING FROM 100 TO 105 DEGREES. NEZ005>010-025>029-037-038-059-069>071-222100- /O.CON.KLBF.HT.Y.0003.110722T1800Z-110723T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 325 AM CDT FRI JUL 22 2011 /225 AM MDT FRI JUL 22 2011/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TEMPERATURES: HIGHS IN THE MID TO UPPER 90S WITH DEW POINTS AT OR ABOVE 70 DEGREES ARE LIKELY THIS AFTERNOON. * IMPACTS: THE HEAT AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY'S WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON ELDERLY AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ BUTTLER
703 WWUS73 KLBF 222036 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT FRI JUL 22 2011 ...HEAT AND HUMIDITY CONTINUE THIS AFTERNOON AND AGAIN SATURDAY... .SOUTH WINDS WILL CONTINUE TO BRING MOISTURE NORTH AND THROUGH PARTS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND AGAIN ON SATURDAY. TEMPERATURES IN THE 90S AND DEW POINTS IN THE UPPER 60S TO NEAR 70 WILL PRODUCE HEAT INDICES RANGING FROM 100 TO 105 DEGREES. NEZ010-028-029-038-071-230445- /O.NEW.KLBF.HT.Y.0004.110723T1800Z-110724T0100Z/ /O.CON.KLBF.HT.Y.0003.000000T0000Z-110723T0000Z/ HOLT-GARFIELD-WHEELER-CUSTER-FRONTIER- INCLUDING THE CITIES OF...ONEILL...BURWELL...BARTLETT... BROKEN BOW...CURTIS...EUSTIS 336 PM CDT FRI JUL 22 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TEMPERATURES: TEMPERATURES IN THE LOWER TO MID 90S WITH DEW POINTS IN THE UPPER 60S TO LOWER 70S ARE LIKELY THIS AFTERNOON AND AGAIN SATURDAY. * IMPACTS: THE HEAT AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY'S WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON ELDERLY AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NEZ005>009-025>027-037-059-069-070-230000- /O.CON.KLBF.HT.Y.0003.000000T0000Z-110723T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-THOMAS-BLAINE-LOUP-LOGAN- LINCOLN-CHASE-HAYES- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...THEDFORD...DUNNING...TAYLOR...STAPLETON... NORTH PLATTE...IMPERIAL...HAYES CENTER 336 PM CDT FRI JUL 22 2011 /236 PM MDT FRI JUL 22 2011/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * TEMPERATURES: HIGHS IN THE MID TO UPPER 90S WITH DEW POINTS IN THE UPPER 60S TO NEAR 70 ARE LIKELY THIS AFTERNOON. * IMPACTS: THE HEAT AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY'S WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON ELDERLY AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
833 WWUS73 KLBF 230005 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 705 PM CDT FRI JUL 22 2011 ...HEAT AND HUMIDITY CONTINUE THIS AFTERNOON AND AGAIN SATURDAY... .SOUTH WINDS WILL CONTINUE TO BRING MOISTURE NORTH THROUGH PARTS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA ON SATURDAY. TEMPERATURES IN THE 90S AND DEW POINTS IN THE UPPER 60S TO NEAR 70 WILL PRODUCE HEAT INDICES RANGING FROM 100 TO 105 DEGREES. NEZ010-028-029-038-071-240000- /O.EXP.KLBF.HT.Y.0003.000000T0000Z-110723T0000Z/ /O.CON.KLBF.HT.Y.0004.110723T1800Z-110724T0100Z/ HOLT-GARFIELD-WHEELER-CUSTER-FRONTIER- INCLUDING THE CITIES OF...ONEILL...BURWELL...BARTLETT... BROKEN BOW...CURTIS...EUSTIS 705 PM CDT FRI JUL 22 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY... ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. * TEMPERATURES: TEMPERATURES IN THE LOWER TO MID 90S WITH DEW POINTS IN THE UPPER 60S TO LOWER 70S ARE LIKELY SATURDAY. * IMPACTS: THE HEAT AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY'S WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON ELDERLY AND NEIGHBORS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NEZ005>009-025>027-037-059-069-070-230115- /O.EXP.KLBF.HT.Y.0003.000000T0000Z-110723T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-THOMAS-BLAINE-LOUP-LOGAN- LINCOLN-CHASE-HAYES- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...THEDFORD...DUNNING...TAYLOR...STAPLETON... NORTH PLATTE...IMPERIAL...HAYES CENTER 705 PM CDT FRI JUL 22 2011 /605 PM MDT FRI JUL 22 2011/ ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING. TEMPERATURES HAVE COOLED THIS EVENING AND THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jul 21, 3:19 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 21, 3:19 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 PM CDT THU JUL 21 2011 .DISCUSSION... THE MESO HIGH ACROSS ERN NEB FROM LAST NIGHTS AND TODAYS MCS ARE DRIVING WICKED RETURN FLOW INTO SWRN NEB WITH DEW PTS IN THE LOWER 70S AND TEMPS IN THE 80S. MODIFIED LBF SOUNDING INDICATES CAPE APPROACHING 6000 WITH NO CAP. CUMULUS FIELD ACROSS NERN COLO AND THE SRN NEB PANHANDLE MAY BE THE BEGINNING OF A ROUND OF CONVECTION...POSSIBLY SEVERE...WITH WIND DAMAGE THE OPERATIVE SEVERE WEATHER THREAT BASED ON MIDLEVEL DRYING IN THE LBF SOUNDING. TEMPS ALOFT MAY BE TOO WARM FOR LARGE HAIL PERHAPS. MEANWHILE THE SERLY WINDS NEAR AND AT THE SFC HAVE PUSHED 0-6KM BULK SHEAR TO BETWEEN 40 AND 50KT SUPPORTING ROTATING UPDRAFTS AND A WEAK SHORT WAVE IS CROSSING NRN COLO. MODEL CONSENSUS SUPPORTS SOME SORT OF CONVECTIVE COMPLEX ACROSS SWRN NEB THIS EVENING WITH CHC POPS IN THE FCST. SOME SOLNS ARE FAVORING WRN KS AND NERN COLO KEEPING NEB LARGELY DRY. WITH THE EVER PRESENT SUBTROPICAL MOISTURE PLUME...DEW POINTS IN THE LOWER 70S AND PRECIPITABLE WATER ABOVE 1.5 INCHES...LOCALLY HEAVY RAIN COULD DEVELOP TONIGHT. FOR FRIDAY AND SATURDAY...HEAT AND HUMIDITY CONTINUE ALONG AND EAST OF HIGHWAY 83 WITH HEAT INDICES REACHING OR EXCEEDING 100 EAST OF A LINE FROM KIML TO KVTN. ANOTHER PACIFIC COLD FRONT WILL PUSH INTO THE FCST AREA SATURDAY AFTN. THE NAM IS LIGHTING UP THE FAR EAST WITH A LINEAR SYSTEM OF TSTMS. THE GFS THEN SINKS THE FRONT INTO NRN KS SUNDAY POOLING MOISTURE NORTH OF THE FRONT ACROSS NEB. THE NAM AND ECMWF ARE FARTHER SOUTH WITH THE FRONT POSITIONED ACROSS SRN KS AND MOISTURE POOLED ACROSS NRN KS. THE GFS IS FAVORED AS IT HAS BEEN HANDLING THE LOW LEVEL MOISTURE FIELDS BETTER THIS MONTH. THAT LEAVES SUNDAY WARM AND HUMID WITH A SLIGHT CHC OF TSTMS LATE IN THE DAY OR AT NIGHT AS THE FRONT LIFTS SLOWLY NORTH. MONDAY AND TUESDAY...HEAT AND HUMIDITY CONTINUE. PACIFIC HIGH PRESSURE WILL BUILD THROUGH THE MIDWEST. THE HIGH WILL FUNNEL MOISTURE NORTH THROUGH NEB AS A WARM FRONT SETS UP. TEMPS FOR NOW ARE FORECAST IN THE LOW TO MID 90S WITH DEW PTS IN THE 60S BUT THE DETERMINISTIC GFS SOLN SUGGESTED DEW PTS IN THE LOWER 70S ALONG THE FRONT. WEDNESDAY...LOW PRESSURE IS EXPECTED TO TRACK EAST THROUGH THE DAKOTAS SWEEPING THE MOISTURE EAST OF THE FCST AREA AND INTO THE LOWER MISSOURI BASIN WITH JUST HEAT FOR THE FCST. THE LOW MAY BE SUFFICIENT FOR A WEAK COLD FRONTAL PASSAGE AND SLIGHTLY COOLER TEMPS THURSDAY. && .AVIATION... A STALLED OUT FRONTAL BOUNDARY DRAPED ACROSS NORTHERN KANSAS... NORTHEAST COLORADO AND THE WESTERN NEBRASKA PANHANDLE WILL SERVE AS THE FOCUS FOR THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. PARAMETERS POINT TOWARD SOUTHERN NEBRASKA PANHANDLE/NORTHEAST COLORADO AS INITIATION POINT(S). IT IS POSSIBLE STORMS MAY APPROACH THE KLBF TERMINAL THIS EVENING. WILL HANDLE THE TSRA THREAT AT THE KLBF TERMINAL WITH A MENTION OF CB/S ONLY GIVEN THE LOW CONFIDENCE FOR LOCATION OF STORM INITIATION/TRACK. MID AND HIGH LEVEL CLOUDINESS HAS THINNED OUT ATTM. AN INCREASE IN CLOUDINESS DEPENDS ON WHERE INITIATION OCCURS LATER THIS AFTERNOON AND EARLY EVENING. SKIES ARE EXPECTED TO CLEAR AFTER MIDNIGHT TONIGHT. && .HYDROLOGY... THE NORTH PLATTE RIVER ABOVE LAKE MCCONAUGHY WILL HOLD STEADY WITH LEWELLEN TO REMAIN NEAR 7.3 FEET...JUST 2 TENTHS OF A FOOT BELOW FLOOD STAGE. IF HEAVY RAINS FALL UPSTREAM...OR IF RELEASES FROM WYOMING RESERVOIRS INCREASE...IT WOULD BE POSSIBLE TO SEE STAGES RISE ABOVE FLOOD STAGE AGAIN. GOING DOWNSTREAM...THE RIVER STAGE AT NORTH PLATTE WILL REMAIN ABOVE FLOOD STAGE AND BE STEADY NEAR 6.25 FEET. RELEASES FROM LAKE MCCONAUGHY ARE PLANNED TO INCREASE EARLY NEXT WEEK CAUSING THE RIVER AT NORTH PLATTE TO RISE TO 6.4 FEET OR SLIGHTLY HIGHER BY WEDNESDAY OF NEXT WEEK. THE SOUTH PLATTE RIVER CONTINUES TO RISE AND LOOKS TO CREST JUST BELOW FLOOD STAGE AT 8.9 FEET ON SATURDAY. IT REMAINS POSSIBLE THAT ROSCOE COULD RISE SLIGHTLY ABOVE FLOOD STAGE. FURTHER DOWNSTREAM AT NORTH PLATTE...THE RIVER IS FORECAST TO CREST SUNDAY INTO MONDAY NEAR 10.5 FEET. THIS IS 2.5 FEET BELOW FLOOD STAGE...ALTHOUGH MINOR FLOODING IS EXPECTED IN LOW LYING AREAS ON THE EAST END OF IRON EAGLE GOLF COURSE. THESE HIGHER FLOWS FROM THE SOUTH PLATTE WILL KEEP THE MAIN STEM OF THE PLATTE RIVER RUNNING ABOVE FLOOD STAGE AT BRADY. THE RIVER AT BRADY IS EXPECTED TO RISE TO AROUND 8.2 FEET THIS WEEKEND...AND MAY RISE FURTHER EARLY NEXT WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY FOR NEZ005>010-025>029-037-038-059-069>071. && SHORT TERM/EXTENDED...CDC AVIATION...ROBERG
Hazardous weather outlook, Jul 21, 5:53 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 553 AM CDT THU JUL 21 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-221030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 553 AM CDT THU JUL 21 2011 /453 AM MDT THU JUL 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...ISOLATED THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE OUTLOOK AREA. AT THIS TIME...THE GREATEST THREAT FOR THUNDERSTORMS IS OVER THE EASTERN PANHANDLE AND AREAS SOUTH OF A LINE FROM NORTH PLATTE TO ONEILL. DAMAGING WIND GUSTS ARE THE MAIN SEVERE THREAT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AFTER SEASONAL TEMPERATURES ON THURSDAY...MUCH WARMER TEMPERATURES AND HIGH HUMIDITY WILL PUSH BACK INTO THE OUTLOOK AREA FOR FRIDAY AND SATURDAY. HEAT INDEXES MAY ECLIPSE 100 DEGREES ALONG AND EAST OF HIGHWAY 83. THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM IMPERIAL...TO NORTH PLATTE...TO SPRINGVIEW SATURDAY NIGHT. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
Nearby
Heat Advisories in Nebraska, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.